Patient : Two years in a row I've had an abdominal surgery. (Hernia and fibroid removal). Both times, a few days after surgery I begin getting unbelievable stabbing, HOT pains in the side of my breasts. It comes suddenly, fiercely and then disappears quickly but can leave a soreness behind after a bad one. Last year the pain finally went away after a couple of weeks, but so far, this one, (two weeks later) isn't letting up. Both surgeries I was put on Dilaudid and vicodin (alternately) in case it has something to do with drugs but I've been off of them for a week now and taking only Motrin. Can this be caused by Anesthesia? It's severe enough for me to ask, or else I'd just wait it out. Thank you for any help.
Unfortunately, I cannot think of any condition which would be related to the surgeries you have had and have such symptoms. I also doubt that your condition is related to anesthesia. Do the pains occur in both breast at the same time? Do the pains coincide with your menses (period)? IF so this could suggest a condition called cyclical mastalgia.
I suggest seeing your general physician and giving him/her a detailed history of your symptoms. He/she will then exam you and order the appropriate test to arrive at a diagnosis.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.